Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 9, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Nov 25, 2019, 2:19 PM CST for 13 counties in Texas. It took effect at Nov 26, 2019, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2019, 2:19 PM CST (20:19 UTC)
- In effect from
- Nov 26, 2019, 12:00 PM CST
- Expired
- Nov 26, 2019, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Coke County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3678 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
699 WWUS74 KSJT 252019 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 219 PM CST Mon Nov 25 2019 TXZ049-054-098-099-113-114-127-261200- /O.NEW.KSJT.WI.Y.0009.191126T1800Z-191127T0000Z/ Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor- Including the cities of ROTAN, ROBY, SWEETWATER, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, and ABILENE 219 PM CST Mon Nov 25 2019 ...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM CST TUESDAY FOR MUCH OF THE BIG COUNTRY... The National Weather Service in San Angelo has issued a Wind Advisory, which is in effect from noon to 6 PM CST Tuesday. * WINDS...West winds 25 to 35 mph with gusts up to 45 mph. * TIMING...Noon to 6 PM Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph with higher gusts are occurring or expected. Winds this strong can knock down tree limbs and make driving difficult, especially for high profile vehicles. Secure loose outdoor objects. && $$
1 follow-up statement
391 WWUS74 KSJT 261135 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 535 AM CST Tue Nov 26 2019 ...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM CST TUESDAY FOR THE BIG COUNTRY AND THE CONCHO VALLEY... TXZ064>066-071-072-128-270000- /O.EXA.KSJT.WI.Y.0009.191126T1800Z-191127T0000Z/ Sterling-Coke-Runnels-Irion-Tom Green-Callahan- Including the cities of STERLING CITY, ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, CLYDE, BAIRD, and CROSS PLAINS 535 AM CST Tue Nov 26 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... The National Weather Service in San Angelo has issued a Wind Advisory, which is in effect from noon today to 6 PM CST this evening. * WINDS...West winds 25 to 35 mph with gusts up to 45 mph. * TIMING...Noon to 6 PM Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph with higher gusts are occurring or expected. Winds this strong can knock down tree limbs and make driving difficult, especially for high profile vehicles. Secure loose outdoor objects. && $$ TXZ049-054-098-099-113-114-127-270000- /O.CON.KSJT.WI.Y.0009.191126T1800Z-191127T0000Z/ Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor- Including the cities of ROTAN, ROBY, SWEETWATER, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, and ABILENE 535 AM CST Tue Nov 26 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... * WINDS...West winds 25 to 35 mph with gusts up to 45 mph. * TIMING...Noon to 6 PM Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph with higher gusts are occurring or expected. Winds this strong can knock down tree limbs and make driving difficult, especially for high profile vehicles. Secure loose outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 25, 11:17 AM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Nov 25, 11:17 AM CST, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1117 AM CST Mon Nov 25 2019 .AVIATION... /18Z TAFS/ Expect VFR conditions at the terminals for the next 24 hours. The winds will be west to southwest with gusts to near 25 knots. 21 && .PREV DISCUSSION... /issued 528 AM CST Mon Nov 25 2019/ AVIATION... /12Z TAFS/ Low level wind shear is the main concern for this TAF package, at least for the first few hours. In fact, after roughly 15z, this wind shear should smooth out becoming less of an issue. Then, for late this morning, expect gusty conditions to develop during the afternoon and subside for the evening. VFR conditions are expected for the entire TAF period. PREV DISCUSSION... /issued 406 AM CST Mon Nov 25 2019/ SHORT TERM... (Today and Tonight) It will be a cool start to the morning with 7 AM temperatures sitting in the low to mid 40s. However, temperatures will warm up quickly to highs in the low 70s to low 80s this afternoon. Winds will be a bit breezy in the 10 to 20 MPH range. Wind gusts could be as high as 25 MPH. LONG TERM... (Tuesday through Sunday) Look for another seasonally warm day Tuesday, with highs in the low to mid 70s in the Big Country and mid to upper 70s elsewhere. With persistent upper level moisture moving in the southwest flow aloft, expect high clouds to at least partially obscure the skies. During the day Tuesday, a low pressure system will be moving through the Central Plains, pushing a cold front across the region during the evening hours. Overnight lows Tuesday night look to drop into the mid 30s in the Big Country and upper 30s to low 40s elsewhere. An upper level trough moving down along the West Coast Wednesday will pick up a tropical disturbance and its associated moisture and move it up into New Mexico and West Texas late Wednesday through Thursday morning. Although models indicate the best lift and highest moisture will be just west of our region, model cross-sections still show West Central Texas getting deep mid to upper level moisture and decent lift with a short-wave trough, likely resulting in scattered to possibly numerous showers moving through mainly late Wednesday afternoon through Thursday morning. With the cloudy skies and colder air mass, look for highs Wednesday only in the upper 40s in the Big Country and low to mid 50s elsewhere. Rain chances should lower by Thursday afternoon due to the short- wave disturbance having moved off to the northeast and a decrease in the mid and upper level moisture. Highs Thursday are forecast to be in the mid 50s to low 60s. On Friday, the trough over the West Coast will start to move northeast into the Great Basin/Rocky Mountain region, while at the surface another cold front will move through the region from west to east late in the day/evening, bringing dry air behind it. Before that occurs, some chances for rain will still exist going all the way into Saturday morning. With warm air advection in southerly low level flow occurring before the front Friday, expect highs to reach the mid to upper 70s. Meanwhile, highs Saturday will be cooler, in the 60s. A stronger, but dry, cold front will then likely move down Saturday evening, resulting in highs Sunday in the 50s. No rain is expected with this front. FIRE WEATHER... Unseasonably warm temperatures paired with dry conditions will leave elevated fire weather concerns across most of West Central Texas. West winds will be sustained at around 10 to 20 MPH this afternoon with wind gusts as high as 25 MPH. Afternoon minimum relative humidity values will also drop to around 17 to 22 percent. Weather conditions will be favorable for wind driven grass fires this afternoon and also during the early evening hours. && .PRELIMINARY POINT TEMPS/POPS... Abilene 72 52 74 37 / 0 0 5 5 San Angelo 80 57 78 40 / 0 5 5 5 Junction 82 57 79 43 / 0 5 10 5 Brownwood 77 52 79 39 / 0 0 10 5 Sweetwater 71 54 71 36 / 0 0 5 5 Ozona 79 57 76 40 / 0 10 5 5 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Nov 25, 1:58 PM CST, 21 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 158 PM CST Mon Nov 25 2019 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-262000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 158 PM CST Mon Nov 25 2019 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Weather conditions will be favorable for wind driven grass fires during this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Expect west winds of 25 to 35 mph with gusts to 45 mph across much of the Big Country Tuesday afternoon. Also, expect elevated fire weather conditions Tuesday afternoon. Otherwise, the threat of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.